Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Dodge City, KS

June 11, 2011Hamilton County, Stanton County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 11, 2011, 4:36 PM MDT for Hamilton County, Stanton County, Kansas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2011, 4:36 PM MDT (22:36 UTC)
Expired
Jun 11, 2011, 5:30 PM MDT
In force
54 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Hamilton County, KS, Stanton County, KS

The radar

The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 5:10 PM MDTHAIL 12 S Johnson City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:39 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

156 
WUUS53 KDDC 112236
SVRDDC
KSC075-187-112330-
/O.NEW.KDDC.SV.W.0075.110611T2236Z-110611T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
436 PM MDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMILTON COUNTY IN SOUTHWEST KANSAS...
  STANTON COUNTY IN SOUTHWEST KANSAS...

* UNTIL 530 PM MDT/630 PM CDT/

* AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTH OF
  COOLIDGE...AND MOVING EAST AT 25 MPH. THIS WARNING REPLACES THE
  PREVIOUS WARNING IN HAMILTON COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  COOLIDGE...
  JOHNSON CITY...
  SYRACUSE...
  MAINLY RURAL AREAS OF HAMILTON AND STANTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 10205 3827 10204 3827 10154 3820 10154
      3747 10167 3743 10205
TIME...MOT...LOC 2236Z 260DEG 22KT 3791 10201
WIND...HAIL 70MPH <.50IN

$$

SUGDEN
3 follow-up statements
719 
WWUS53 KDDC 112306
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT SAT JUN 11 2011

KSC075-187-112330-
/O.CON.KDDC.SV.W.0075.000000T0000Z-110611T2330Z/
STANTON KS-HAMILTON KS-
506 PM MDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HAMILTON AND
STANTON COUNTIES UNTIL 530 PM MDT/630 PM CDT/...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR SYRACUSE...AND MOVING EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...
  MAINLY RURAL AREAS OF HAMILTON AND STANTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3821 10205 3827 10204 3827 10154 3820 10154
      3747 10167 3743 10205
TIME...MOT...LOC 2306Z 260DEG 22KT 3794 10171
WIND...HAIL 70MPH <.50IN

$$

SUGDEN
845 
WWUS53 KDDC 112315
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
615 PM CDT SAT JUN 11 2011

KSC075-187-112330-
/O.CON.KDDC.SV.W.0075.000000T0000Z-110611T2330Z/
STANTON KS-HAMILTON KS-
515 PM MDT SAT JUN 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
HAMILTON AND CENTRAL STANTON COUNTIES UNTIL 530 PM MDT/630 PM CDT/...

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED NEAR SYRACUSE...AND MOVING EAST AT
25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...
  MAINLY RURAL AREAS OF CENTRAL STANTON AND EASTERN HAMILTON
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3827 10174 3827 10154 3820 10154 3747 10167
      3745 10185
TIME...MOT...LOC 2315Z 260DEG 22KT 3795 10164
WIND...HAIL 70MPH <.50IN

$$

SUGDEN
946 
WWUS53 KDDC 112322
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
622 PM CDT SAT JUN 11 2011

KSC075-187-112332-
/O.EXP.KDDC.SV.W.0075.000000T0000Z-110611T2330Z/
STANTON KS-HAMILTON KS-
522 PM MDT SAT JUN 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HAMILTON AND CENTRAL
STANTON COUNTIES WILL EXPIRE AT 630 PM CDT/530 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3827 10174 3827 10154 3820 10154 3747 10167
      3745 10185
TIME...MOT...LOC 2322Z 260DEG 22KT 3796 10159

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:00 PM MDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 11, 3:00 PM MDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
400 PM CDT SAT JUN 11 2011

.DISCUSSION...

.SHORT TERM...

THERE ARE A NUMBER OF FORECAST ISSUES TO CONTEND WITH TONIGHT AND
HEADING INTO SUNDAY, INCLUDING WIDESPREAD CONVECTION AND HEAVY RAIN
POTENTIAL, AND FOLLOWED BY POTENTIAL REPEAT THUNDERSTORM CHANCES
HEADING INTO SUNDAY. THIS IS NOT TO MENTION THE FIRE WEATHER ISSUES
THAT WE MIGHT SEE IN THE NEXT COUPLE OF DAYS. A WEAK TO MODERATE
UPPER SHORTWAVE TROUGH IS LIFTING ACROSS COLORADO THIS AFTERNOON,
AND WILL BE THE ADDED UPPER SUPPORT TO HELP DRIVE CONVECTION INTO AN
ALREADY UNSTABLE REGION TONIGHT (WESTERN KS). A WARM FRONT EXTENDING
FROM SOUTHEAST COLORADO TO THE KANSAS OKLAHOMA LINE WILL SLOWLY LIFT
NORTHWARD TONIGHT AS CYCLOGENESIS INCREASES BY THE COLORADO-KS LINE.
THUNDERSTORMS THAT BEGIN AS SUPERCELLS WILL PROBABLY MORPH INTO A
LARGE CLUSTER WITH A THREAT FOR HAIL AND WIND THROUGH THE EVENING.
BOTH THE GFS AND NAM 12 RUNS SIGNIFY A LARGE MCS BEING DRIVEN ALONG
THE BOUNDARY FROM FAR WEST CENTRAL KANSAS THROUGH DODGE CITY AND
PRATT BY THE PERIOD AFTER MIDNIGHT. THERE WILL BE A THREAT OF HEAVY
RAIN AND POTENTIALLY SOME LOCALIZED, IF NOT A FEW AREAS OF FLOODING
LATE TONIGHT WITH TRAINING CELLS AND INCREASING PRECIPITABLE WATER
VALUES INTO THE 1 TO 1.5 INCH RANGE.

THE EASTERN AND NORTHERN SECTIONS OF THE FORECAST AREA WILL POSSIBLY
SEE SOME CONVECTION AGAIN LATE ON SUNDAY WITH DIURNAL HEATING.
ORGANIZED STORMS DO NOT APPEAR LIKELY, HOWEVER INSTABILITY SHOULD
STILL BE PRESENT ACROSS CENTRAL KANSAS, ENOUGH TO STILL WARRANT 20
POPS. AS SOUTHWEST FLOW DEVELOPS ALOFT THE SURFACE LOW WILL BEGIN TO
PROPAGATE EASTWARD ACROSS THE FORECAST AREA ON MONDAY. THIS WILL
LEAD TO SOME FAIRLY MILD OVERNIGHT TEMPERATURES TONIGHT AND AGAIN ON
SUNDAY NIGHT, IN THE 60S AND 70S, AS HIGH DEW POINT AIR REMAINS OVER
THE EASTERN COUNTIES AND TEMPERATURES ARE SLOW TO COOL/RADIATE FROM
MARGINALLY HOT DAYTIME TEMPERATURES.

.LONG TERM...

THE 12Z MEDIUM RANGE MODELS ARE SHOWING SOME DIFFERENCES IN THE
STRENGTH AND SPEED OF SHORTWAVE TROUGHS MOVING ACROSS THE CENTRAL
CONUS THROUGH THE EXTENDED PERIOD. FOR THE MOST PART...THE CANADIAN
AND ECMWF ARE IN BETTER AGREEMENT WITH EACH OTHER THROUGH THE EARLY
PART OF THE EXTENDED PERIOD IN SHOWING A FAIRLY PROGRESSIVE PATTERN
WHILE THE GFS TENDS TO BUILD A SHARPER RIDGE ACROSS THE CENTRAL
CONUS BY MIDWEEK. TOWARD THE END OF THE WEEK THE ECMWF HOLDS ON TO A
MORE ZONAL PATTERN WHILE THE CANADIAN AND GFS DEVELOP A CLOSED LOW
OVER THE PACIFIC NORTHWEST WITH TROUGHING OVER THE WESTERN STATES.
ALL OF THE MODELS HAVE BEEN STRUGGLING WITH RUN TO RUN DIFFERENCES
IN THEIR RESPECTIVE SOLUTIONS TOWARD THE END OF THE WEEK.

FOR THE EARLY PART OF THE EXTENDED THE MODELS DO AGREE ON A
SHORTWAVE TROUGH MOVING OUT OVER THE REGION WITH A SURFACE LOW
TRANSITING EAST ACROSS THE CENTRAL PLAINS AROUND MONDAY NIGHT INTO
EARLY TUESDAY. WHILE THE MODELS ARE PRETTY VAGUE ON QPF AMOUNT AND
PLACEMENT...THINK THE POSSIBILITY FOR THUNDERSTORMS WILL EXIST AT
LEAST OVER NORTHERN PORTIONS OF THE CWA SO WILL ADD SMALL CHANCES TO
THE GRIDS FOR MONDAY NIGHT. AS THE FORECAST BECOMES MORE UNCERTAIN
LATER IN THE WEEK AM HESITANT TO CHANGE THE FORECAST TOO MUCH. WILL
PUT SOME SLIGHT CHANCE POPS INTO THE FORECAST FOR FRIDAY EVENING AND
SATURDAY EVENING AS THE THE MODELS HINT AT LOW PRESSURE AND A
FRONTAL BOUNDARY IN THE AREA.

FOR THE WEEK TWO TIME PERIOD THE MODELS CONTINUE TO SHOW PERIODIC
WAVES PUSHING ACROSS THE CENTRAL CONUS WHICH COULD PROVIDE AT LEAST
A HEIGHTENED CHANCE FOR PRECIPITATION. THIS SHOULD ALSO KEEP
TEMPERATURES FROM SKYROCKETING SO WILL TREND THE WEEK TWO FORECAST
BACK TO NEAR NORMAL TEMPERATURES WITH NEAR NORMAL PRECIPITATION.

&&

.AVIATION...

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF
EASTERN COLORADO THIS AFTERNOON. THE STORMS COULD DEVELOP INTO A
CLUSTER THAT WOULD MOVE OUT ACROSS SOUTHWEST KANSAS LATE THIS
AFTERNOON AND EVENING. THUNDERSTORMS COULD IMPACT THE GARDEN CITY
AND DODGE CITY TAF SITES BY AS EARLY AS 22Z AND MORE LIKELY BETWEEN
23Z AND 03Z. STORMS COULD IMPACT THE HAYS TAF SITE BETWEEN 02Z AND
05Z. STORMS IN THE AREA WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
60 KNOTS ALONG WITH LARGE HAIL. VFR CONDITIONS SHOULD RETURN TO THE
AREA AFTER 06Z. THERE IS SOME SMALL POTENTIAL FOR SOME MVFR/IFR CIGS
DEVELOPING AROUND GARDEN CITY AND DODGE CITY BETWEEN 09Z AND 12Z
SUNDAY.

&&

.FIRE WEATHER...

A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF THE AREA FROM AROUND
SUBLETTE TO JOHNSON, AND SOUTH TO THE OKLAHOMA LINE FOR SUNDAY
AFTERNOON. A LARGER PORTION OF SOUTHWEST KANSAS WAS PLACED IN A FIRE
WEATHER WATCH. THE REASON FOR THIS IS THAT THERE IS PRETTY HIGH
CONFIDENCE BASED ON THE GFS/NAM AS WELL AS OTHER GUIDANCE THAT
ADEQUATE MIXING AND LOWERED RELATIVE HUMIDITIES SHOULD OCCUR BY
EARLY TO MID AFTERNOON SUNDAY ACROSS THIS AREA. MUCH LESS CONFIDENCE
EXISTS FARTHER NORTH AND EAST AS THE SYNOPTIC BOUNDARY WILL PROBABLY
CAUSE SOME MOISTURE POOLING ON SUNDAY TO LIMIT MIXING, AS WELL AS
THE POTENTIAL EFFECTS OF A LARGE MESOSCALE COLD POOL OVER THE HEART
OF THE FORECAST AREA. HOWEVER, IF THE MIXING BECOMES STRONGER THAN
EXPECTED, WE MAY EASILY SEE RED FLAG CONDITIONS EXPANDING FARTHER
NORTH SUNDAY AFTERNOON. POTENTIAL RED FLAG CONDITIONS ARE POSSIBLE
AGAIN ON MONDAY, WHICH WE WILL MENTION IN THE HAZARDOUS WEATHER
OUTLOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  97  71 100 /  90  20  10  10
GCK  60  93  64  99 / 100  20  10  10
EHA  61 101  65  98 /  50  20  10  10
LBL  60 101  70 102 /  50  20  10  10
HYS  65  91  69  95 /  70  50  20  10
P28  65  99  73 101 /  70  50  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR KSZ061>064-077-078-087-088.

RED FLAG WARNING FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ074>076-
084>086.

&&

FN33/02/02
Hazardous weather outlook, Jun 11, 3:58 AM MDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
458 AM CDT SAT JUN 11 2011

KSZ030-031-043>046-061>066-074>081-084>090-121130-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
458 AM CDT SAT JUN 11 2011 /358 AM MDT SAT JUN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LARGE CLUSTER OF THUNDERSTORMS IS EXPECTED TO PROGRESS INTO FAR
WESTERN KANSAS LATE THIS AFTERNOON AND EVENING AND THEN MOVE INTO
CENTRAL KANSAS LATER TONIGHT. HAIL AS LARGE AS GOLFBALLS AND
DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY
HEAVY RAINS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF A LINE FROM
DIGHTON TO NESS CITY SUNDAY AFTERNOON. ANY STORM THAT DEVELOPS COULD
CONTAIN LARGE HAIL AND DAMAGING WINDS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
THEN AGAIN THURSDAY NIGHT. IT IS TOO EARLY TO TELL IF THESE STORMS
WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH

In the hours before

Local storm report, Jun 11, 3:38 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
438 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             9 WSW BUTTERMILK        37.06N 99.49W
06/11/2011  E1.00 INCH       COMANCHE           KS   PUBLIC

&&

MSCOTT
Local storm report, Jun 11, 3:39 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
439 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     9 WSW BUTTERMILK        37.06N 99.49W
06/11/2011  E70 MPH          COMANCHE           KS   PUBLIC

&&

MSCOTT
Special weather statement, Jun 11, 3:59 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
459 PM CDT SAT JUN 11 2011

KSZ084-085-112245-
MORTON-STEVENS-
459 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORTON AND WESTERN
STEVENS COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF WILBURTON...MOVING NORTHEAST AT
25 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN SOUTHEASTERN MORTON AND WESTERN STEVENS COUNTIES...
INCLUDING THE CITIES OF WILBURTON AND ROLLA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3700 10184 3728 10165 3722 10143 3699 10157
      3699 10184
TIME...MOT...LOC 2159Z 206DEG 23KT 3699 10172

SUGDEN
Local storm report, Jun 11, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
516 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ROLLA                   37.12N 101.63W
06/11/2011  E0.75 INCH       MORTON             KS   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jun 11, 4:17 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
517 PM CDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             1 WSW ROLLA             37.11N 101.65W
06/11/2011  E0.88 INCH       MORTON             KS   STORM CHASER

&&

01
Special weather statement, Jun 11, 4:27 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
527 PM CDT SAT JUN 11 2011

KSZ080-112315-
KIOWA-
527 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIOWA COUNTY...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF GREENSBURG...MOVING NORTHEAST AT
25 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3768 9946 3765 9902 3743 9918 3751 9944
TIME...MOT...LOC 2228Z 223DEG 22KT 3755 9930

SUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 5:02 AM MDTDense Fog AdvisoryDDCEdwards, Ellis, Finney, Ford, Gray, Hamilton and 11 more3 hr
Jun 11, 2:09 PM MDTFire Weather WatchDDCClark, Finney, Ford, Gray, Hamilton, Hodgeman and 2 more12 hr
Jun 11, 2:09 PM MDTRed Flag WarningDDCGrant, Haskell, Morton, Seward, Stanton, Stevens12 hr
Jun 11, 3:15 PM MDTSevere Thunderstorm WarningDDCClark, Comanche45 min
Jun 11, 3:44 PM MDTSevere Thunderstorm WarningDDCHamilton61 min
Jun 11, 3:59 PM MDTSpecial Weather StatementDDCMorton46 min
Jun 11, 4:19 PM MDTSevere Thunderstorm WarningDDCMorton, Stevens41 min
Jun 11, 4:27 PM MDTSpecial Weather StatementDDCKiowa48 min
Jun 11, 4:51 PM MDTSevere Thunderstorm WarningDDCGrant, Morton, Stanton, Stevens39 min
Jun 11, 4:55 PM MDTSevere Thunderstorm WarningDDCMorton, Stevens50 min
Jun 11, 5:03 PM MDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton42 min
Jun 11, 5:13 PM MDTSevere Thunderstorm WarningDDCGrant, Stanton47 min
Jun 11, 5:42 PM MDTSevere Thunderstorm WarningDDCSeward, Stevens48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.